Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 209, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 11, 2011, 5:26 PM EDT for 4 counties in Kentucky. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2011, 5:26 PM EDT (21:26 UTC)
- Expired
- Jun 11, 2011, 6:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Knott County, KY, Letcher County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:45 PM EDT | TSTM WND DMG | Pikeville, KY | TREES DOWN IN CITY OF PIKEVILLE AND A POWERLINE HAS BEEN BLOWN DOWN ONTO HWY 23 BLOCKING THE ROADWAY. |
| Jun 11, 5:48 PM EDT | HAIL 0.75 | Shelbiana, KY | EVENT OCCURRED BETWEEN 533 PM 06/11/2011 AND 548 PM 06/11/2011 |
| Jun 11, 5:48 PM EDT | HAIL 0.75 | Shelbiana, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
530
WUUS53 KJKL 112126
SVRJKL
KYC071-119-133-195-112215-
/O.NEW.KJKL.SV.W.0209.110611T2126Z-110611T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
526 PM EDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
NORTHEASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 615 PM EDT
* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM META TO PIKEVILLE TO
WHEELWRIGHT TO DREW...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...META...ZEBULON...CHLOE...SHELBIANA...RACCOON...
DEMOCRAT...SIDNEY...DEANE...GARDEN VILLAGE...VIRGIE...CANADA...
JONANCY...SPEIGHT...HORN...KIMPER...MYRA...EHKHORN MINE...HEMPHILL
AND HUDDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3738 8224 3717 8265 3726 8290 3729 8274
3735 8267 3747 8267 3765 8253 3760 8214
3759 8213
TIME...MOT...LOC 2126Z 285DEG 11KT 3757 8247 3745 8255
3734 8273 3729 8287
WIND...HAIL 60MPH 1.00IN
$$
JP2 follow-up statements
052
WWUS53 KJKL 112158
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
558 PM EDT SAT JUN 11 2011
KYC119-112208-
/O.CAN.KJKL.SV.W.0209.000000T0000Z-110611T2215Z/
KNOTT KY-
558 PM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOTT COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3738 8224 3718 8263 3723 8270 3728 8267
3734 8265 3744 8264 3757 8256 3760 8238
3760 8214 3759 8213
TIME...MOT...LOC 2158Z 283DEG 16KT 3751 8239 3740 8244
3727 8251 3720 8263
$$
KYC071-133-195-112215-
/O.CON.KJKL.SV.W.0209.000000T0000Z-110611T2215Z/
FLOYD KY-PIKE KY-LETCHER KY-
558 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LETCHER...PIKE AND SOUTHEASTERN FLOYD COUNTIES UNTIL 615 PM EDT...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RACCOON TO GARDEN VILLAGE TO DORTON TO DUNHAM...MOVING EAST AT
20 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
LOOKOUT...ROCKHOUSE...MARROWBONE...KIMPER...FISHTRAP LAKE...
PHYLLIS...BELCHER...HUDDY...BIGGS...MOUTHCARD...FEDSCREEK...
MCANDREWS...COLEMAN AND BOARD TREE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3738 8224 3718 8263 3723 8270 3728 8267
3734 8265 3744 8264 3757 8256 3760 8238
3760 8214 3759 8213
TIME...MOT...LOC 2158Z 283DEG 16KT 3751 8239 3740 8244
3727 8251 3720 8263
WIND...HAIL 60MPH 0.88IN
$$
PELTON200
WWUS53 KJKL 112215
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
615 PM EDT SAT JUN 11 2011
KYC071-133-195-112225-
/O.EXP.KJKL.SV.W.0209.000000T0000Z-110611T2215Z/
FLOYD KY-PIKE KY-LETCHER KY-
615 PM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LETCHER...PIKE
AND SOUTHEASTERN FLOYD COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3738 8224 3718 8263 3723 8270 3728 8267
3734 8265 3744 8264 3757 8256 3760 8238
3760 8214 3759 8213
TIME...MOT...LOC 2215Z 283DEG 16KT 3749 8230 3738 8235
3725 8242 3718 8254
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:11 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 11, 3:11 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 311 PM EDT SAT JUN 11 2011 .SHORT TERM.../TONIGHT THROUGH MONDAY/...UPDATED FOCUS FOR THE REST OF TODAY AND TONIGHT CENTERS AROUND A RATHER SLOW MOVING COLD FRONT EMANATING FROM AN AREA OF LOW PRESSURE NEAR THE LOWER/ERN GREAT LAKES AND CURRENTLY STRETCHED OUT ACROSS CENTRAL IL AND SERN MO BACK INTO OK AND TX. A WEAK TROF AHEAD OF THE FRONT SPAWNED CONVECTION OVER SRN IL/WRN KY THIS MORNING...WHICH HAS SENT AN OUTFLOW BOUNDARY INTO CENTRAL KY THAT IN TURN HAS SPARKED NEW CONVECTION WHICH HAS BEGUN TO MOVE INTO EAST CENTRAL KY. 18Z LAPS INDICATES A FAVORABLE ENVIRONMENT FOR TSTMS OVER ERN KY...THANKS TO MOSTLY CLEAR SKIES THIS MORNING ALLOWING TEMPS TO REACH INTO THE MID TO UPPER 80S SO FAR...WITH MODERATE SFC BASED INSTABILITY AND DECENT LAPSE RATES THROUGHOUT MOST OF THE AREA. SCATTERED STORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVER THE AREA THIS AFTERNOON WITH LESS DISCERNIBLE OUTFLOWS AND RESIDUAL BOUNDARIES THE PRIMARY TRIGGERS TAKING ADVANTAGE OF THE BUILDING INSTABILITY. THE MAIN THREATS AGAIN LOOK TO BE DAMAGING WINDS COUPLED WITH HAIL...THOUGH WITH FCST STORM MOTIONS AROUND 10 KTS OR LESS...ANY SLOW MOVING HEAVY RAINER MAY LEAD TO LOCALIZED URBAN OR SMALL STREAM PROBLEMS. STORMS SHOULD BEGIN TO SUBSIDE THIS EVENING...SIMILAR TO YESTERDAY...WITH ANY LINGERING STORMS REMAINING BELOW SEVERE THRESHOLDS. MAY SEE A LULL IN ACTIVITY EARLY TONIGHT AS INSTABILITY WANES SOMEWHAT. CURRENT CONSENSUS AMONG GUIDANCE AND NEIGHBORS BRINGS THE FRONT INTO ERN KY WELL AFTER MIDNIGHT WHEN INSTABILITY WILL BE AT A RELATIVE MINIMUM. FURTHERMORE...DEEP MOISTURE APPEARS TO BE LACKING AND THIS SHOULD HELP MINIMIZE THE THREAT FOR ANY SEVERE STORMS OVERNIGHT. HOWEVER...THERE SHOULD STILL BE ENOUGH INGREDIENTS AVAILABLE OVERALL TO KEEP LIKELY POPS WARRANTED THRU THE OVERNIGHT PERIOD...WITH A FEW STORMS POSSIBLY APPROACHING SEVERE LIMITS. SHOWERS AND STORMS SHOULD BE ON THE DECLINE BY SUNDAY MORNING AS THE FRONT EXITS THE COMMONWEALTH AND CANADIAN HIGH PRESSURE BEGINS BUILDING DOWN INTO THE REGION. HAVE HELD ON TO CHANCE POPS LONGEST OVER THE HIGHER TERRAIN THRU SUNDAY AFTERNOON WHERE UPSLOPING MAY BE ENOUGH TO ENHANCE ANY POST FRONTAL ACTIVITY. CLOUDS SHOULD BEGIN THINNING OUT BY SUNDAY EVENING AND CLEARING SKIES OVERNIGHT COULD LEAD TO ANOTHER DENSE FOG EVENT SUNDAY NIGHT WHICH WOULD POTENTIALLY AFFECT THE MONDAY MORNING COMMUTE. QUIETER WEATHER SHOULD RETURN IN EARNEST ON MONDAY AS AN EXPANSIVE RIDGE BEGINS BUILDING OVER SRN U.S. AND INTO THE MS VALLEY. AS FOR TEMPERATURES...GENERALLY FOLLOWED A BLEND OF THE MAV AND MET MOS WHICH WERE ALMOST IDENTICAL ON HIGHS AND LOWS THRU THE PERIOD. THIS SUPPORTED THE INHERITED FCST THINKING THAT A GENERAL COOLING TREND IS ON TAP...WITH HIGHS ON SUNDAY AND MONDAY RIGHT AROUND THE 80 DEGREE MARK AND OVERNIGHT LOWS ON MONDAY MORNING A BIT COOLER THAN THE MID 60S EXPECTED FOR SUNDAY MORNING. .LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/...UPDATED THE EXTENDED FORECAST BEGINS ON MONDAY NIGHT WITH AN UPPER LEVEL RIDGE PUSHING INTO THE OHIO VALLEY. MODELS STILL AGREE ON THE PESKY STATIONARY BOUNDARY TO THE SOUTH TRANSITIONING TO A SURFACE WARM FRONT TO THE WEST. A FEW UPPER LEVEL DISTURBANCES WILL TRAVERSE THE LEE SIDE OF THE RIDGE AND WHILE THE JKL CWA SHOULD REMAIN DRY THROUGH TUESDAY NIGHT...ENOUGH FORCING MAY MAKE IT INTO THE SOUTHWESTERN COUNTIES POPPING A FEW SHOWERS OR THUNDERSTORMS SO LEFT SLIGHT CHANCES THERE TUE AND TUE NIGHT. BY WEDNESDAY...THE BEST CHANCE OF PRECIP OF THE EXTENDED SHOULD BEGIN TO PUSH INTO THE AREA WED AFTERNOON AS THE UPPER LEVEL RIDGE PUSHES EAST INTO THE NEW ENGLAND STATES. A RATHER RIGOROUS NEG TILTED SHORTWAVE WILL MOVE INTO THE AREA. THIS SHOULD PROVE TO BE A SIGNIFICANT FEATURE AND SHOULD PUT A DENT IN OUR RECENT DRY CONDITIONS AND LACK OF RAINFALL. AT THIS POINT THIS FEATURE HAS POTENTIAL TO PRODUCE SOME SEVERE WEATHER BUT WILL HOLD OFF ON STRONG WORDING FOR NOW AS TIMING IS A CONCERN. THERE IS SOME WEIGHT TO THIS AS THE EURO HAS BEEN ADVERTISING THIS FOR THE LAST 2 DAYS AND THERE IS SOME AGREEMENT BETWEEN THE MODELS. THEREFORE...DID GO UP TO MID CHANCE POPS WED THROUGH THURSDAY...BUT PERHAPS LIKELYS MAY BE WARRANTED IN THE NEXT UPDATE. DROPPED TO SLIGHT CHANCE ALONG THE VA BORDER ON FRIDAY AS THE FRONT TRIES TO PUSH OUT OF THE CWA. CONCERNING TEMPERATURES...MADE ONLY SLIGHT ADJUSTMENTS ACCORDING TO MOS TRENDS. THE MEXMOS DID SEEM A BIT TOO COOL NOW BUT OVERALL...TEMPS ARE GOOD TO GO. && .AVIATION.../00Z TO 24Z/ SLOW MOVING COLD FRONT WILL BE THE FOCUS FOR SHOWERS AND TSTMS DURING THE PERIOD...HOWEVER EXACT TIMING OF THE FRONTAL PASSAGE AND STRENGTH OF ENSUING STORMS HAS BECOME DIFFICULT TO NAIL DOWN. CURRENT THINKING IS THAT THE FRONT WILL CROSS THE AREA OVERNIGHT...WHEN INSTABILITY IS LIMITED AND THE CHANCES FOR STRONG STORMS AFFECTING THE TAF SITES WILL ALSO BE LIMITED. HAVE USED VCTS AROUND THE SOUTHERN TERMINALS WITH A TEMPO FOR TSTMS AT JKL FOR THE REMAINDER OF THE AFTERNOON. CIGS WILL BE INCREASING AND LOWERING OVERNIGHT AS THE FRONT APPROACHES...BUT SHOULD GENERALLY REMAIN VFR. UNCERTAINTY CONTINUES OVERNIGHT WITH REGARDS TO POTENTIAL VSBY RESTRICTIONS...AS WINDS BECOME LIGHT AND TEMPS ARE PROJECTED TO REACH THEIR CROSS OVER. HAVE STAYED MIDDLE OF THE ROAD HERE FOR NOW WITH MVFR FOG DEVELOPING AFTER MIDNIGHT...AND A PERIOD OF IFR POSSIBLE AROUND LOZ TOWARDS DAWN. WINDS WILL SHIFT TO THE NW BEHIND THE FRONT BY TOMORROW MORNING...AND SHOULD EFFECTIVELY TAKE CARE OF ANY FOG ISSUES THAT DEVELOP OVERNIGHT WITH BKN TO OVC CIGS LINGERING AROUND THE M/VFR RANGE THRU THE REMAINDER OF THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MB LONG TERM...SHALLENBERGER AVIATION...MB
Hazardous weather outlook, Jun 11, 3:19 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 319 PM EDT SAT JUN 11 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-122230- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 319 PM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS AFTERNOON AND EVENING...AND AGAIN LATE TONIGHT. THE STRONGEST STORMS MAY CONTAIN HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY MORNING...AND AGAIN FROM LATE TUESDAY NIGHT THROUGH EARLY THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF SEVERE WEATHER THIS WEEKEND TO THE NATIONAL WEATHER SERVICE IN JACKSON...OR THEIR LOCAL LAW ENFORCEMENT. MB
In the hours before
Local storm report, Jun 11, 4:37 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
437 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL POMEROYTON 37.87N 83.52W
06/11/2011 E1.00 INCH MENIFEE KY FIRE DEPT/RESCUE
&&
ABESpecial weather statement, Jun 11, 4:39 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 439 PM EDT SAT JUN 11 2011 KYZ050-058>060-108-112115- MONTGOMERY-MENIFEE-POWELL-ESTILL-WOLFE- 439 PM EDT SAT JUN 11 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT SATURDAY AFTERNOON... SOUTHEASTERN MONTGOMERY... SOUTHERN MENIFEE... POWELL... NORTHWESTERN WOLFE AND EXTREME NORTH CENTRAL ESTILL. AT 439 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR STANTON...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CAT CREEK AROUND 445 PM EDT...BOWEN AROUND 450 PM EDT...LOMBARD AROUND 455 PM EDT...FAGAN AROUND 500 PM EDT...HAYSTACK AROUND 505 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND PEA SIZED HAIL IN THESE AREAS. PELTON
Special weather statement, Jun 11, 4:53 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 453 PM EDT SAT JUN 11 2011 KYZ110-112-113-115-112130- FLOYD-BREATHITT-KNOTT-PERRY- 453 PM EDT SAT JUN 11 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 530 PM EDT SATURDAY AFTERNOON... SOUTH CENTRAL FLOYD... SOUTHEASTERN BREATHITT... KNOTT AND NORTHEASTERN PERRY. AT 453 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BEARVILLE...OR NEAR HINDMAN...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TINA AROUND 500 PM EDT...HINDMAN AROUND 505 PM EDT...LEBURN AROUND 510 PM EDT... GARNER AROUND 515 PM EDT...MALLIE AROUND 520 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JP
Special weather statement, Jun 11, 4:54 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 454 PM EDT SAT JUN 11 2011 KYZ051-052-104-106-112130- ROWAN-BATH-ELLIOTT-MORGAN- 454 PM EDT SAT JUN 11 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 530 PM EDT SATURDAY AFTERNOON... SOUTHERN ROWAN... EAST CENTRAL BATH... WESTERN ELLIOTT AND NORTH CENTRAL MORGAN. AT 454 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COGSWELL...OR 6 MILES SOUTHWEST OF MOREHEAD...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BRANDY AROUND 500 PM EDT...CLEARFIELD AROUND 505 PM EDT...LICK FORK AROUND 510 PM EDT...PELFREY AROUND 515 PM EDT...CRANEY AROUND 520 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. PELTON
Special weather statement, Jun 11, 5:02 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 502 PM EDT SAT JUN 11 2011 KYZ110-120-112145- FLOYD-PIKE- 502 PM EDT SAT JUN 11 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545 PM EDT SATURDAY AFTERNOON... EAST CENTRAL FLOYD AND NORTHWESTERN PIKE. AT 502 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GULNARE...OR 7 MILES NORTHWEST OF PIKEVILLE...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PIKEVILLE AROUND 510 PM EDT...ZEBULON AROUND 515 PM EDT...PISO AROUND 520 PM EDT...META AROUND 525 PM EDT...VARNEY AROUND 530 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. PELTON
Special weather statement, Jun 11, 5:15 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 515 PM EDT SAT JUN 11 2011 KYZ051-052-060-104-106-112200- ROWAN-BATH-ELLIOTT-MENIFEE-MORGAN- 515 PM EDT SAT JUN 11 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 600 PM EDT SATURDAY EVENING... SOUTHEASTERN ROWAN... EXTREME SOUTHEASTERN BATH... SOUTHWESTERN ELLIOTT... NORTHWESTERN MORGAN AND NORTHEASTERN MENIFEE. AT 515 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BANGOR...OR 10 MILES NORTHEAST OF FRENCHBURG...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BANGOR AROUND 520 PM EDT...LICK FORK AROUND 525 PM EDT...PARAGON AROUND 530 PM EDT...CRANEY AROUND 540 PM EDT...LEISURE AROUND 545 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:45 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 45 min |
| Jun 11, 3:26 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Lee, Owsley | 64 min |
| Jun 11, 3:32 PM EDT | Areal Flood Advisory | JKL | Clay, Estill, Jackson, Laurel, Lee, Owsley and 1 more | 2 hr |
| Jun 11, 4:16 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Knox, Laurel, Leslie, Owsley and 3 more | 2 hr |
| Jun 11, 4:24 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Leslie, Owsley, Perry | 51 min |
| Jun 11, 4:29 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Menifee, Morgan, Wolfe | 46 min |
| Jun 11, 4:57 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Powell, Rowan | 33 min |
| Jun 11, 5:01 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Perry | 44 min |
| Jun 11, 6:08 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.